Healthwise
To print: Use your web browser's print feature. Close this window after printing.

Warning Signs of Suicide in Adults

Table of Contents


Topic Overview

The following warning signs may be present in adults who have a high risk for suicide:

Factors that may increase the risk of suicide include having:

The U.S. Food and Drug Administration (FDA) has issued an advisory on antidepressant medicines and the risk of suicide. Talk to your doctor about these possible side effects and the warning signs of suicide.

Take any mention of suicide seriously. If someone you know is threatening suicide, get help right away. To learn more, see Suicidal Thoughts or Threats.


Credits for Warning Signs of Suicide in Adults

Current as of: June 16, 2021

Author: Healthwise Staff
Medical Review:
William H. Blahd Jr. MD, FACEP - Emergency Medicine
Kathleen Romito MD - Family Medicine
Martin J. Gabica MD - Family Medicine
Christine R. Maldonado PhD - Behavioral Health


Note: The "printer friendly" document will not contain all the information available in the online document. Some information (e.g. cross-references to other topics, definitions or medical illustrations) is only available in the online version.

© 1995-2021 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.
This information does not replace the advice of a doctor. Healthwise, Incorporated disclaims any warranty or liability for your use of this information.